Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 25, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Oct 12, 2014, 2:19 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Oct 13, 2014, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2014, 2:19 PM CDT (19:19 UTC)
- In effect from
- Oct 13, 2014, 7:00 AM CDT
- Expired
- Oct 13, 2014, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073 WWUS73 KGID 121919 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 219 PM CDT SUN OCT 12 2014 .STRONG LOW PRESSURE DEVELOPING ACROSS THE SOUTHERN PLAINS WILL RAMP UP NORTH WINDS ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS ON MONDAY. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 130330- /O.NEW.KGID.WI.Y.0025.141013T1200Z-141014T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE... STOCKTON...OSBORNE...DOWNS...BELOIT...ORD...SPALDING...SCOTIA... WOLBACH...FULLERTON...GENOA...LOUP CITY...LITCHFIELD...ST. PAUL... CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON... COZAD...GOTHENBURG...KEARNEY...GRAND ISLAND...AURORA...YORK... ELWOOD...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD... CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT... CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS... FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD...BLUE HILL...BLADEN... SUPERIOR...NELSON...HEBRON...DESHLER 219 PM CDT SUN OCT 12 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY. * TIMING...THE STRONGEST WINDS WILL OCCUR ROUGHLY BETWEEN SUNRISE AND SUNSET. * WINDS...EXPECTED SUSTAINED NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS IN THE 50 MPH RANGE AT TIMES. THE HIGHEST GUSTS ARE MORE LIKELY ACROSS NORTH CENTRAL KANSAS. * IMPACTS...DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION MONDAY AND BE PREPARED FOR STRONG CROSS WINDS ON WEST TO EAST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. BRING INSIDE OR SECURED DOWN ANY LOOSE OUTDOOR OBJECTS. NOTE...THE NATIONAL WEATHER SERVICE WILL STOP ISSUING WIND ADVISORIES FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS ON NOVEMBER 1. && $$
4 follow-up statements
465 WWUS73 KGID 130329 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1029 PM CDT SUN OCT 12 2014 .STRONG LOW PRESSURE DEVELOPING ACROSS THE SOUTHERN PLAINS WILL RAMP UP NORTH WINDS ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS ON MONDAY. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131130- /O.CON.KGID.WI.Y.0025.141013T1200Z-141014T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE... STOCKTON...OSBORNE...DOWNS...BELOIT...ORD...SPALDING...SCOTIA... WOLBACH...FULLERTON...GENOA...LOUP CITY...LITCHFIELD...ST. PAUL... CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON... COZAD...GOTHENBURG...KEARNEY...GRAND ISLAND...AURORA...YORK... ELWOOD...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD... CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT... CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS... FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD...BLUE HILL...BLADEN... SUPERIOR...NELSON...HEBRON...DESHLER 1029 PM CDT SUN OCT 12 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY. * TIMING...THE STRONGEST WINDS WILL OCCUR ROUGHLY BETWEEN SUNRISE AND SUNSET. * WINDS...EXPECTED SUSTAINED NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45...AND POSSIBLY EVEN THE 50 MPH RANGE AT TIMES. THE HIGHEST GUSTS ARE MORE LIKELY ACROSS NORTH CENTRAL KANSAS. * IMPACTS...DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION MONDAY AND BE PREPARED FOR STRONG CROSS WINDS ON WEST TO EAST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. BRING INSIDE OR SECURED DOWN ANY LOOSE OUTDOOR OBJECTS. NOTE...THE NATIONAL WEATHER SERVICE WILL STOP ISSUING WIND ADVISORIES FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS ON NOVEMBER 1. && $$ HEINLEIN
451 WWUS73 KGID 131048 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 548 AM CDT MON OCT 13 2014 .STRONG LOW PRESSURE DEVELOPING ACROSS THE SOUTHERN PLAINS WILL RAMP UP NORTH WINDS ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS TODAY. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131900- /O.CON.KGID.WI.Y.0025.141013T1200Z-141014T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE... STOCKTON...OSBORNE...DOWNS...BELOIT...ORD...SPALDING...SCOTIA... WOLBACH...FULLERTON...GENOA...LOUP CITY...LITCHFIELD...ST. PAUL... CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON... COZAD...GOTHENBURG...KEARNEY...GRAND ISLAND...AURORA...YORK... ELWOOD...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD... CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT... CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS... FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD...BLUE HILL...BLADEN... SUPERIOR...NELSON...HEBRON...DESHLER 548 AM CDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THE STRONGEST WINDS WILL OCCUR ROUGHLY BETWEEN SUNRISE AND SUNSET. * WINDS...EXPECTED SUSTAINED NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH. WINDS COULD GUST AS HIGH AS 55 MPH MAINLY EAST OF HIGHWAY 281 THIS AFTERNOON. * IMPACTS...DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION MONDAY AND BE PREPARED FOR STRONG CROSS WINDS ON WEST TO EAST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. BRING INSIDE OR SECURE DOWN ANY LOOSE OUTDOOR OBJECTS. NOTE...THE NATIONAL WEATHER SERVICE WILL STOP ISSUING WIND ADVISORIES FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS ON NOVEMBER 1. && $$
936 WWUS73 KGID 131807 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 107 PM CDT MON OCT 13 2014 .STRONG WINDS WILL CONTINUE ACROSS THE LOCAL AREA THROUGH THE LATE AFTERNOON HOURS AS AN AREA OF LOW PRESSURE CROSSES THE LOWER MISSOURI RIVER VALLEY. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 140000- /O.CON.KGID.WI.Y.0025.000000T0000Z-141014T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE... STOCKTON...OSBORNE...DOWNS...BELOIT...ORD...SPALDING...SCOTIA... WOLBACH...FULLERTON...GENOA...LOUP CITY...LITCHFIELD...ST. PAUL... CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON... COZAD...GOTHENBURG...KEARNEY...GRAND ISLAND...AURORA...YORK... ELWOOD...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD... CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT... CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS... FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD...BLUE HILL...BLADEN... SUPERIOR...NELSON...HEBRON...DESHLER 107 PM CDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...SUSTAINED NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEAR 50 MPH. * IMPACTS...DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION MONDAY AND BE PREPARED FOR STRONG CROSS WINDS ON WEST TO EAST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. BRING INSIDE OR SECURE DOWN ANY LOOSE OUTDOOR OBJECTS. NOTE...THE NATIONAL WEATHER SERVICE WILL STOP ISSUING WIND ADVISORIES FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS ON NOVEMBER 1. && $$ ROSSI
926 WWUS73 KGID 132352 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 652 PM CDT MON OCT 13 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 140100- /O.EXP.KGID.WI.Y.0025.000000T0000Z-141014T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE... STOCKTON...OSBORNE...DOWNS...BELOIT...ORD...SPALDING...SCOTIA... WOLBACH...FULLERTON...GENOA...LOUP CITY...LITCHFIELD...ST. PAUL... CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON... COZAD...GOTHENBURG...KEARNEY...GRAND ISLAND...AURORA...YORK... ELWOOD...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD... CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT... CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS... FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD...BLUE HILL...BLADEN... SUPERIOR...NELSON...HEBRON...DESHLER 652 PM CDT MON OCT 13 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... ALTHOUGH IT WILL REMAIN ON THE BREEZY SIDE OVERNIGHT...THE STRONG NORTHWEST WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA AFTER SUNSET. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ EWALD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Oct 12, 12:26 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 12, 12:26 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1226 PM CDT SUN OCT 12 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 302 AM CDT SUN OCT 12 2014 MAP ANALYSIS INDICATES UPPER TROPOSPHERIC RIDGING EXISTS FROM THE CENTRAL CONUS INTO SOUTH CENTRAL CANADA...AND A TROUGH IS NOTED DEVELOPING OVER THE NORTHWESTERN CONUS. ENHANCED UPPER TROPOSPHERIC FLOW EXTENDS FROM THE PACIFIC INTO THE NORTHWESTERN CONUS. UPPER TROPOSPHERIC FLOW OVER OUR AREA REMAINS WEAK...ONLY MAXING OUT AT AROUND 30KTS NEAR 28000FT AGL PER 00Z SOUNDING DATA FROM KLBF AND KOAX. WATER VAPOR IMAGERY ALSO SHOWS THE AFOREMENTIONED RIDGE AND TROUGH...AS WELL AS ENHANCED UPPER TROPOSPHERIC MOISTURE OVER THE NORTHERN HIGH PLAINS AHEAD OF THE NORTHWESTERN CONUS TROUGH. AT THE SURFACE AN AREA LOW BAROMETRIC PRESSURE EXISTS OVER THE NORTHERN HIGH PLAINS AND AS A RESULT...THE BOUNDARY-LAYER WIND FIELD ACROSS OUR AREA REMAINS FROM THE SOUTH/SOUTHEAST. GUIDANCE FROM THE NAM...OPERATIONAL GFS AND EC ALL SUGGEST THE UPPER TROPOSPHERIC TROUGH...CURRENTLY DEVELOPING OVER THE NORTHWESTERN CONUS...WILL STRENGTHEN AS IT MOVES EAST THROUGH THE NEXT 24 HOURS. THIS TROUGH AXIS IS EXPECTED TO EXTEND FROM NORTH TO SOUTH ACROSS THE PLAINS BY 00Z THIS EVENING...AND WILL LIKELY NEAR THE MISSISSIPPI VALLEY BY 12Z MONDAY. IN ADDITION...THERE ARE INDICATIONS THAT A CLOSED CIRCULATION WILL DEVELOP TONIGHT OVER SOUTH CENTRAL AND SOUTHEASTERN KANSAS NEAR 700MB. AT THE SURFACE...THE AREA OF LOW BAROMETRIC PRESSURE OVER THE NORTHERN HIGH PLAINS IS EXPECTED TO MOVE EAST...ALONG WITH THE UPPER TROPOSPHERIC TROUGH...AND ACTUALLY WEAKEN AS A STRONGER LOW PRESSURE SYSTEM DEVELOPS OVER THE SOUTHERN PLAINS. ALL OF THIS SHOULD ALLOW A WEAK BOUNDARY-LAYER BAROCLINIC ZONE TO CLEAR OUR AREA THIS EVENING INTO TONIGHT...WITH A NORTH/NORTHWESTERLY BOUNDARY-LAYER WIND FIELD EXPECTED ACROSS OUR ENTIRE CWA BY 06Z TONIGHT. INCREASING UPPER TROPOSPHERIC THERMAL ADVECTION WILL BE REALIZED ACROSS THE CENTRAL PLAINS TODAY INTO TONIGHT AS THE AFOREMENTIONED TROUGH AXIS APPROACHES FROM THE WEST. THIS WILL RESULT IN INCREASING CLOUD COVER AND INCREASING CHANCES FOR PRECIPITATION ACROSS OUR AREA. IN FACT...QPF FIELDS FROM THE NAM...OPERATIONAL GFS...EC AND SREF-MEAN ALL SUGGEST PRECIPITATION COULD BE REALIZED ACROSS OUR FAR WESTERN CWA AS EARLY AS LATE THIS MORNING...WITH PRECIPITATION CHANCES THEN INCREASING HEADING INTO THE AFTERNOON HOURS. GIVEN ALL THIS...WENT AHEAD WITH ~20% POPS ACROSS OUR WESTERN CWA STARTING AT 15Z...BUT QUICKLY RAMPED POPS UP TO 50% ACROSS THE ENTIRE CWA HEADING INTO THIS AFTERNOON. PRECIPITATION CHANCES WILL THEN DECREASE FROM WEST TO EAST ACROSS THE CWA TONIGHT AS THE UPPER TROPOSPHERIC TROUGH AXIS CLEARS THE AREA AND THERMAL ADVECTION DECREASES. WENT AHEAD AND TAPERED POPS OFF ACROSS OUR WEST 00-12Z TONIGHT. A SLIGHTLY DIFFERENT STORY COULD UNFOLD ACROSS THE SOUTHEASTERN ONE-QUARTER OF OUR CWA HOWEVER. A ZONE OF DEFORMATION WILL MORE THAN LIKELY DEVELOP JUST NORTHWEST OF THE AFOREMENTIONED CLOSED CIRCULATION NEAR 700MB. ALTHOUGH THE NAM SUGGESTS A BAND OF HEAVY PRECIPITATION WILL BE REALIZED JUST SOUTHEAST OF OUR CWA...THE OPERATIONAL GFS...EC AND SREF-MEAN ALL SUGGEST THIS BAND WILL BE REALIZED AS FAR NORTHWEST AS OUR SOUTHEASTERN CWA TONIGHT AND AS A RESULT...WENT AHEAD WITH 60-70% POPS ACROSS ROUGHLY THE SOUTHEASTERN ONE-QUARTER OF THE CWA 00-12Z TONIGHT. BOUNDARY-LAYER MOISTURE DOES NOT APPEAR IT WILL BE OVERLY IMPRESSIVE TODAY AS SURFACE DEW POINT READINGS REMAIN IN THE 40S FOR THE MOST PART. BUT UPPER TROPOSPHERIC LAPSE RATES IN THE VICINITY OF THE TROUGH AXIS WILL BE SUPPORTIVE OF OCCASIONAL LIGHTNING PRODUCTION...EVIDENT BY PERIODIC LIGHTNING STRIKES ACROSS THE NORTHERN HIGH PLAINS EARLY THIS MORNING. ALTHOUGH POTENTIAL ENERGY VALUES ARE NOT EXPECTED TO EXCEED 100-200J/KG...DID GO AHEAD WITH ISOLATED THUNDER MENTION ACROSS THE ENTIRE CWA FOR TODAY. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 302 AM CDT SUN OCT 12 2014 THE UPPER LEVEL TROUGH ARE MAINLY THROUGH THE FORECAST AREA BY MONDAY MORNING...BUT EXPECT THERE COULD BE A FEW SHOWERS THAT LINGER INTO THE MORNING HOURS ON MONDAY IN THE EASTERN PART OF THE FORECAST AREA. THE PRESSURE GRADIENT REMAINS TIGHT FOR MONDAY MORNING AS WELL. THE WINDS AT 850MB ARE AROUND 50 KNOTS IN THE MORNING BUT DIMINISH EVEN BY MID DAY WHEN THE PRESSURE GRADIENT WEAKENS. EXPECT BREEZY CONDITIONS DURING THE DAY WITH THE STRONGEST WINDS DURING THE MORNING AND EARLY AFTERNOON. FOR THE PERIOD MONDAY NIGHT THROUGH WEDNESDAY AN UPPER LEVEL RIDGE BUILDS INTO THE AREA AS A SURFACE HIGH MOVES THROUGH. WITH SUNSHINE AND WARM ADVECTION EXPECT TEMPERATURES TO WARM UP INTO THE UPPER 60S TO MID 70S FOR HIGHS. A WEAK COLD FRONT MOVES THROUGH THE AREA ON WEDNESDAY NIGHT. DESPITE THIS COLD FRONT...TEMPERATURES THURSDAY SHOULD REMAIN WARM. A COOLER SURFACE HIGH PRESSURE SYSTEM SETTLES INTO THE AREA FRIDAY AND SATURDAY KEEPING TEMPERATURES CLOSER TO NORMAL FOR THIS TIME OF YEAR. && .AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1220 PM CDT SUN OCT 12 2014 ACTIVE FORECAST PERIOD FOR GRAND ISLAND AND KEARNEY WITH THE PASSAGE OF A STRONG COLD FRONT LATE THIS EVENING AND STRONG WINDS THEREAFTER. AHEAD OF THE FRONT...WE ARE SEE ISOLATED SHOWERS AND THUNDERSTORMS MIGRATE SLOWLY NORTHEAST TOWARD KGRI/KEAR. VERY DRY LOW LEVEL AIR IN PLACE SEEMS TO HAVE LIMITED ITS PROGRESSION BUT HRRR AND OTHER SHORT TERM MODELS POINT TOWARD THIS AREA OF VERY LIGHT PRECIPITATION MAKING ACROSS THE KGRI/KEAR AREA. STEADY STREAM OF LIGHTNING STRIKES SOUTHEAST OF HOLDREGE...KEEPS THE INCLUDE OF A THUNDERSTORM IN THE VICINITY OF THE AIRPORTS IN THE TAF. LATE IN THE EVENING...NORTHWEST WINDS INCREASE WITH THE INITIAL FRONT PASSAGE...AND AS A BIG UPPER LEVEL LOW DEEPENS TO THE SOUTHEAST TOWARD DAWN...LOW LEVEL WINDS WILLS STRENGTHEN AND GUST TO NEAR 35 KTS BY EARLY MONDAY MORNING. WIND WILL BE THE MAIN STORY MONDAY. FORTUNATELY...LACKING LOW LEVEL MOISTURE WILL KEEP CEILINGS HIGH...USUALLY 8-12K...AND VISIBILITIES FROM GOING TOO LOW. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...BRYANT LONG TERM...JCB AVIATION...NOAA/NWS/MORITZ
Hazardous weather outlook, Oct 12, 3:04 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 304 AM CDT SUN OCT 12 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 304 AM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED...NON-SEVERE...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ON MONDAY...NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT/AFD
Nearby
Wind Advisories in Nebraska, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.